Wildfire, Oldham
- When
- August 30, 3:09 PM CST to 8:52 PM CST
- Where
- Oldham forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.405, -102.603 (the zone’s center; the record gives no point)
The Bravo Wildfire began around 1509CST about ten miles south southeast of Romero Texas in Oldham County. The wildfire was determined to be caused by lightning.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The Bravo Wildfire began around 1509CST about ten miles south southeast of Romero Texas in Oldham County. The wildfire was determined to be caused by lightning. The wildfire consumed one thousand one hundred and thirty-four acres. There were no reports of any homes or other structures being threatened, damaged or destroyed by the wildfire and there were also no reports of any injuries or fatalities. The Dalhart Volunteer Fire Department responded to the wildfire which was brought under control about 2052CST.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 30, 1:54 PM CST, 1 hour 15 minutes earlier.
Area Forecast Discussion National Weather Service Amarillo TX 254 PM CDT Fri Aug 30 2019 .Short Term...Tonight through Tomorrow... Low confidence for what's going to happen for tonight. Models are not handling the MCS in OK at all, and so finding any consensus in the models for what's going to happen tonight is nill. CAMs continue to trend downward in precip chances and some suggest the only precip the Panhandles will see is what can come off the mountains. This could be about right since our temps for the eastern and northern parts are quite a bit lower than expected. The gravity waves seen on water vapor and radar today have brought in stronger east winds which has brought temps similar to a backdoor cold front to parts of the area. If the southern flow comes back tomorrow morning as expected, there could be a higher chance for precip tomorrow than expected if things don't pan out tonight. Short range models are suggesting that a mid-level short wave should round the high pressure bubble tomorrow mid-day and bring a chance for precip in the afternoon. If the southern flow of moisture doesn't pan out tomorrow to line up with the upper level flow crossing the area, storms may be minimal from the shortwave. For now have kept a chance for precip tonight and a slight chance for precip tomorrow until models get a better handle on the current atmosphere. Beat && .Long Term...Saturday night through Friday... Models are in pretty good agreement in holding an WNW to ESE oriented H5 ridge axis just south of the area through Saturday evening. This will provide one more period favorable period for precip chcs (20-40%) given the potential for disturbances in NW flow Saturday night along a narrow band of higher H7 theta-e air centered across the northern 2/3rds of the area. A few strong are possible and can't rule out a localized severe wind gusts given the T/Td profiles. The H5 high center will continue to strengthen as it drifts to just east of the Four Corners through Sunday. It will then elongate west to east with ridge axis extending near or just north of the OK Panhandle into early next week. There may be enough left over moisture across the area to spark a very isolated storm Sunday aftn, but opted to not include POPs Sunday attm. This ridge axis over or just north will continue to limit precip chcs and promote above normal temps next week, although it doesn't appear triple digits are one the table attm. Mid 90s should be prevalent though, which is now getting to be near 10 degrees above normal. Models are not in good agreement on how quickly the ridge breaks down late in the week. The operational GFS is most aggressive while the ECMWF is the slowest. In fact the GFS brings a notable weakness into the plains by late Friday with precip chances while the ECMWF maintains the ridge directly over the area. Ensemble forecasts yield a slight decrease in high temps by Friday with slt chc of precip across the north and west in the overnight. && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 66 92 66 92 67 / 30 20 30 10 5 Beaver OK 66 87 66 96 69 / 40 20 30 5 0 Boise City OK 60 91 61 93 64 / 40 20 30 5 5 Borger TX 69 95 68 97 70 / 40 20 30 5 5 Boys Ranch TX 66 95 66 94 67 / 40 20 30 10 5 Canyon TX 66 95 66 93 66 / 30 20 30 10 5 Clarendon TX 68 93 68 94 67 / 30 20 20 10 5 Dalhart TX 62 93 61 94 63 / 40 20 40 10 5 Guymon OK 64 91 64 95 67 / 40 20 30 5 0 Hereford TX 66 94 66 94 66 / 30 20 30 5 5 Lipscomb TX 68 91 68 97 70 / 40 20 30 5 0 Pampa TX 67 90 67 93 67 / 30 20 30 10 5 Shamrock TX 68 93 67 92 67 / 30 20 20 10 5 Wellington TX 68 94 68 94 67 / 20 20 20 5 5 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 16/MJG
Hazardous Weather Outlook National Weather Service Amarillo TX 326 PM CDT Fri Aug 30 2019 OKZ001>003-TXZ001>020-317-311100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 326 PM CDT Fri Aug 30 2019 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Thunderstorms are possible across the Panhandles. A few storms will have the potential to be strong to severe, with large hail and damaging wind being the main threat. The best chance for an isolated severe storm is across the west and northwest Panhandles. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Storms possible again on Saturday. A few storms may be strong, and possibly severe. Hail and damaging wind would be the main threats from any severe storms that develop. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected, however please report severe weather if it occurs in your area.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, August 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 908487.